Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Vomiting a day after wisdom tooth extraction, eased with injection, persisting nausea, tightness in chest. Worrisome?

I had my lower right wisdom tooth extracted Tuesday at 10am. Early Wednesday morning at 4 am I woke up vomiting and did not stop until I received an injection at my family doc s office at 1030 am. I still feel extremely nauseous in waves. Also there s a consistent tightness in my chest. Should I be worried or is this a side effect of the mild constipation I m experiencing due to the codeine?
Asked On : Mon, 8 Oct 2012
Answers:  4 Views:  170
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist 's  Response
codeine is an opium alkaloid,
its degree of analgesia is comparable to can relieve only mild to moderate pain.
constipation is the prominent side effct of this drug when used as an analgesic.
it is also used as an antitussive drug and also to control diarrhoea.
the nausea ,vomitting and dizziness are the other side effects.
so the symptoms you experience are the side effects of the drug used.
if the symptoms persist ,visit your dentist and ask him for anti-emetic drug like domperidone and a purgative drug.
Answered: Mon, 8 Oct 2012
I find this answer helpful
Dentist Dr. Bibhu Dutt Nanda's  Response
hello and welcome to HCM forum,
i would be glad to answer your query,
according to the dental history posted by you, it seems that vomitting and dizziness are as a result of the side effects of pain killers and antibiotics prescribed to you following the extraction.
Do not worry, just visit your dentist, he/she will prescribe an antacid,
It is quite common to have these symptoms following the medication.
i would recommend you to take a healthy diet, drink lots of water and rest, you will be fine in 3-5 days.
i hope i answered your query,
i wish you good health,
take care.
Answered: Mon, 8 Oct 2012
I find this answer helpful
Dentist Dr. Gunjan Gupta's  Response
Thanks for writing in.
I read your problem,vomiting and constipation are the side effect of drug.
But as you said you have continuous vomiting sensation,so i will suggest you please go back to your dentist and ask for an alternative.
Nothing to get worried.
Take Care.
Dr.Gunjan Gupta
Answered: Mon, 8 Oct 2012
I find this answer helpful
Dentist Dr. Geoffrey Ward's  Response
Hello and thank you for your question.

This is a side effect seen with the use of codeine. Some people have a sensitivity that can produce upset stomach, dizziness, nausea, panic or anxiety that can feel like tightness in the chest.

My recommendations are either take the medication on a full stomach to help ease the sensitivity to your stomach lining or discontinue the use and take anti-inflammatories like ibuprofen instead. If you are at adult weight you can take 800mg every 6-8 hours as needed for pain not to exceed 3200mg a day. Use warm moist compresses on your face (tube sock with rice microwaved for a few minutes works great) Place this on your face 20 minutes on 10 minutes off for an hour three times a day. Make sure you are eating more than usual. After surgery is not a recommended time to lose weight. You need more calories than normal to help boost healing. Consume protein.

Pain and swelling will be at it's greatest 3 days post surgery and will decline after this point. Generally after day 5 you can taper off the pain medication.

Constipation is also a side effect of the codeine. You can take a stool softener to help ease this discomfort.

Best wishes and health.

Dr. Ward
Answered: Mon, 8 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor